Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 5, 2021, 2:49 PM CDT for Holmes County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 2:49 PM CDT (19:49 UTC)
- Expired
- Oct 5, 2021, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.75 in
- Wind
- 40
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WWUS84 KJAN 051949
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Tue Oct 5 2021
MSZ036-052015-
Holmes MS-
249 PM CDT Tue Oct 5 2021
...Strong thunderstorms will impact portions of northeastern Holmes
County through 315 PM CDT...
At 249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Hawk to near Bowling Green to near
Durant. These storms were nearly stationary.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Durant and Bowling Green around 315 PM CDT.
Other locations impacted by these storms include West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3322 8975 3320 8976 3319 8978 3318 8978
3316 8979 3313 8980 3311 8982 3308 8983
3307 8982 3306 8984 3304 8984 3302 8986
3320 9016 3331 9008
TIME...MOT...LOC 1949Z 339DEG 3KT 3327 9005 3319 8994 3313 8986
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 5, 2:43 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 5, 2:43 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Jackson MS 243 PM CDT Tue Oct 5 2021 .DISCUSSION... Tonight and tomorrow... Afternoon convection is ongoing with some strong/few severe cells mixed in and evolving as expected. Several cells will contain small hail due to steep lapse rates and cold mid/upper level temps. A few of the more intense cells will support hail to around quarter size and some stronger wind gusts. Much of this activity should begin to diminish in the 7-9pm range. PoPs are highest for the remainder of the afternoon, then decrease quickly in that early evening period. The rest of tonight will offering some clearing and cooling temps. The surface pressure pattern will be benign as we remain under the stacked and filling upper low. With wet soils from afternoon rains, fog will become a concern as temps fall into the lower 60s and a good portion of the area slips into the upper 50s. Several MOS guidance members are quite aggressive with more upper 50s for lows. I can see this playing out, but used more of a blend of MOS/NBM for lows. Guidance is also more aggressive with fog development tonight across the E/SE. Going with a combo of guidance and persistence, will have some fog in the grids late tonight and also have a HWO graphic to highlight the threat. At this time, highest confidence in in the Pine Belt region. Will hold off on a advisory at this time and let the evening shift evaluate things. Wednesday we will see less precip over the area with the best chances E/NE. Fog and any low clouds look to burn off quickly and allow for warming conditions in the 80-85 range. /CME/ Wednesday night through Monday... The upper low retrogrades slightly to the northwest before getting kicked downstream from a wave dropping into the Pac coast. Guidance is holding on to some of the showers in the extreme east Wednesday evening...but diminishing before midnight. 12Z ECMWF and 12Z GFS looking almost identical now in handling the progression of the upper low and the depth of it through Thursday afternoon. Majority of the convection is shunted off to the east, though will be close enough to the MS/AL border that it will be close. The low ejects out of the region Thursday and tracks to the northeast, leaving the forecast area dry for the remainder of the week. Warmer temps in the midlevels edges over from the desert SW and in concert with increasing sunshine...drive the temps a few degrees above seasonal normals by the weekend. It is worth noting that the 850mb temps are creeping up slightly over previous forecasts. As it is the temps for the Sat/Sun time frame are maxing out in the mid to upper 80s, if the trend continues, some portions of the Delta and the ArkLaMiss region will be approaching a max of 90F this weekend. && .AVIATION... 18Z TAF discussion: Main focus this afternoon will be storms and timing the in/out elements of the overall scattered activity. The evening and initial part of the overnight will be quiet. Focus shifts to lowing visibilities (fog) and ceilings for later in the night period. Guidance is more on board for IFR/LIFR conditions over the E/SE sites with the lowest conditions occurring in the 09-14z window. Improvement looks to be quick in the 14-16z window. Less precip activity for the afternoon hours. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 61 83 63 84 / 10 14 3 5 Meridian 62 81 63 82 / 21 28 14 10 Vicksburg 60 84 63 86 / 13 8 1 1 Hattiesburg 63 82 63 84 / 8 17 9 8 Natchez 60 82 62 84 / 2 4 1 0 Greenville 61 83 63 85 / 21 19 2 2 Greenwood 61 82 62 84 / 22 17 4 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CME/HJS
Hazardous weather outlook, Oct 5, 2:44 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 244 PM CDT Tue Oct 5 2021 ARZ074-075-LAZ007>009-015-023>026-MSZ018-040-041-059-060-060745- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Issaquena-Sharkey- Jefferson-Adams- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ019-025-034-035-042-060745- Sunflower-Leflore-Washington-Humphreys-Yazoo- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Through the remainder of this afternoon, isolated severe thunderstorms are possible. Some thunderstorms could produce small hail. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. MSZ026>033-036>039-043>046-049>052-055>058-064-065-060745- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Jefferson Davis-Covington- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon FOG THREAT...Limited TIMING...Tonight through Wednesday Through the remainder of this afternoon, isolated severe thunderstorms are possible. Some thunderstorms could produce small hail. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight through wednesday, patchy dense fog is possible with visibilities potentially down to a quarter of a mile. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. LAZ016-MSZ047-048-053-054-061>063-060745- Madison LA-Warren-Hinds-Claiborne-Copiah-Franklin MS-Lincoln- Lawrence- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday FOG THREAT...Limited TIMING...Tonight through Wednesday Tonight through wednesday, patchy dense fog is possible with visibilities potentially down to a quarter of a mile. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ066-060745- Jones- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon FOG THREAT...Elevated TIMING...Tonight through Wednesday Through the remainder of this afternoon, isolated severe thunderstorms are possible. Some thunderstorms could produce small hail. (https://www.weather.gov/images/jan/graphicast/2.png) Tonight through wednesday, areas of dense fog with visibilities a quarter mile or less are likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. MSZ072>074-060745- Marion-Lamar-Forrest- 244 PM CDT Tue Oct 5 2021 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday FOG THREAT...Elevated TIMING...Tonight through Wednesday Tonight through wednesday, areas of dense fog with visibilities a quarter mile or less are likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FOG* Significant...Widespread dense fog with visibilities a quarter mile or less are likely. Elevated...Areas of dense fog with visibilities a quarter mile or less are likely. Limited...Patchy dense fog is possible with visibilities potentially down to a quarter of a mile. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Oct 5, 2:24 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Jackson MS 224 PM CDT Tue Oct 5 2021 MSZ026-027-052000- Carroll MS-Grenada MS- 224 PM CDT Tue Oct 5 2021 ...A strong thunderstorm will impact portions of north central Carroll and south central Grenada Counties through 300 PM CDT... At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near Jefferson, or 11 miles southwest of Grenada, moving southwest at 10 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of north central Carroll and south central Grenada Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3376 8996 3370 8986 3356 8997 3363 9008 TIME...MOT...LOC 1923Z 036DEG 8KT 3367 8995 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH 19
Special weather statement, Oct 5, 2:28 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Jackson MS 228 PM CDT Tue Oct 5 2021 MSZ026-052000- Grenada MS- 228 PM CDT Tue Oct 5 2021 ...A strong thunderstorm will impact portions of west central Grenada County through 300 PM CDT... At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near Holcomb, or 13 miles south of Charleston. This storm was nearly stationary. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of west central Grenada County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3375 9001 3375 9014 3381 9014 3381 8998 TIME...MOT...LOC 1928Z 170DEG 3KT 3381 9006 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH 19
Local storm report, Oct 5, 2:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 2 WSW JACKSON 32.28N 90.22W
10/05/2021 E1.00 INCH HINDS MS BROADCAST MEDIA
HAIL UP TO THE SIZE OF QUARTERS FELL ALONG
RAYMOND ROAD NEAR THE INTERSECTION WITH
VALLEY STREET. REPORT WITH VIDEO RELAYED VIA
TWITTER.
&&
NFLocal storm report, Oct 5, 2:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL JACKSON 32.30N 90.18W
10/05/2021 E0.70 INCH HINDS MS BROADCAST MEDIA
DIME SIZED HAILSTONES FELL IN DOWNTOWN
JACKSON. REPORT RELAYED VIA TWITTER.
&&
NFLocal storm report, Oct 5, 2:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 SSW HAWKINS FIELD 32.32N 90.23W
10/05/2021 E0.70 INCH HINDS MS BROADCAST MEDIA
PENNY SIZED HAIL FELL ON THE WEST SIDE OF
JACKSON. REPORT WITH PICTURE RELAYED VIA
TWITTER.
&&
NFSpecial weather statement, Oct 5, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Tue Oct 5 2021
MSZ036-052015-
Holmes MS-
249 PM CDT Tue Oct 5 2021
...Strong thunderstorms will impact portions of northeastern Holmes
County through 315 PM CDT...
At 249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Hawk to near Bowling Green to near
Durant. These storms were nearly stationary.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Durant and Bowling Green around 315 PM CDT.
Other locations impacted by these storms include West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3322 8975 3320 8976 3319 8978 3318 8978
3316 8979 3313 8980 3311 8982 3308 8983
3307 8982 3306 8984 3304 8984 3302 8986
3320 9016 3331 9008
TIME...MOT...LOC 1949Z 339DEG 3KT 3327 9005 3319 8994 3313 8986
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:10 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis | 2 hr |
| Oct 4, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Oct 5, 6:49 AM CDT | River Flood Warning | JAN | Leake | 54 hr |
| Oct 5, 1:14 PM CDT | Special Weather Statement | JAN | Montgomery | 31 min |
| Oct 5, 1:18 PM CDT | Special Weather Statement | JAN | Grenada | 27 min |
| Oct 5, 1:32 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Oct 5, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 32 min |
| Oct 5, 1:50 PM CDT | Special Weather Statement | JAN | Montgomery | 25 min |
| Oct 5, 2:06 PM CDT | Special Weather Statement | JAN | Rankin | 24 min |
| Oct 5, 2:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Oct 5, 2:24 PM CDT | Special Weather Statement | JAN | Grenada | 36 min |
| Oct 5, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 31 min |
| Oct 5, 2:28 PM CDT | Special Weather Statement | JAN | Tallahatchie | 32 min |
| Oct 5, 2:55 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Oct 5, 2:58 PM CDT | Special Weather Statement | JAN | Leflore | 32 min |
| Oct 5, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 41 min |
| Oct 5, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 47 min |
| Oct 5, 4:02 PM CDT | Special Weather Statement | JAN | Holmes | 28 min |
| Oct 5, 4:37 PM CDT | Special Weather Statement | JAN | Leake | 23 min |
| Oct 5, 4:45 PM CDT | Special Weather Statement | JAN | Humphreys | 30 min |
| Oct 5, 4:48 PM CDT | Special Weather Statement | JAN | Humphreys | 27 min |
| Oct 5, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 49 min |
| Oct 5, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 43 min |
| Oct 5, 5:21 PM CDT | Special Weather Statement | JAN | Leake | 24 min |
| Oct 5, 5:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| Oct 5, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Oct 5, 5:55 PM CDT | Flash Flood Warning | JAN | Winston | 2 hr |
| Oct 5, 6:14 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Oct 5, 6:19 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Oct 5, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Oktibbeha, Winston | 46 min |
| Oct 5, 12:42 PM CDT | Special Weather Statement | JAN | Ashley | 33 min |
| Oct 5, 1:20 PM CDT | Special Weather Statement | JAN | Ashley | 25 min |
| Oct 5, 1:50 PM CDT | Special Weather Statement | JAN | Ashley | 25 min |
| Oct 5, 1:53 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 15 min |
| Oct 5, 6:53 PM CDT | Special Weather Statement | JAN | Chicot | 37 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.